Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 75, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 25, 2001, 10:35 PM EDT for Richland County, South Carolina. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 2001, 10:35 PM EDT (02:35 UTC)
- Expired
- Jul 25, 2001, 11:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Richland County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 10:52 PM EDT | Thunderstorm Wind 50 E | Blythewood, SC | General public reported trees down near the A.M.E. Baptist church in Blythewood. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 260237 SVRCAE SCC079-260300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 1035 PM EDT WED JUL 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 1100 PM EDT. * AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF BLYTHEWOOD...OR ABOUT 12 MILES NORTHWEST OF COLUMBIA...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BLYTHEWOOD. THIS STORM KNOCKED TREES DOWN IN THE ST. ANDREWS AREA NEAR I-26. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. TTH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:00 PM EDT, 7 hours 35 minutes earlier.
Area forecast discussion, Jul 25, 3:00 PM EDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 300 PM EDT WED JUL 25 2001 H5 SHORTWAVE OVER THE UPSTATE THIS AFTERNOON WILL LIFT NORTHEAST THROUGH THURSDAY. TAIL END OF VORT CROSSES THE CWA. WILL GO WITH LIKELY POPS TONIGHT NORTH AND CHANCE POPS CENTRAL AND SOUTH. UPPER RIDGE BUILDS IN THURSDAY NIGHT THROUGH FRIDAY. TROPICAL MOISTURE HOLDS WITH MAINLY DIURNAL CONVECTION THROUGH THE WEEKEND. MODELS HOLD COLD FRONT TO OUR NORTH. LOW TEMPS IN THE LOWER/MID 70S WITH HIGHS IN THE UPPER 80S/LOWER 90S. FOR THE EXTENDED FORECAST...COLD FRONT TO THE NORTH DISSIPATES WITH BERMUDA HIGH BUILDING IN OVER THE WEEKEND. MRF BRINGS NEXT FRONT THROUGH AROUND MID-WEEK. WILL KEEP LOW TEMPS IN THE LOWER 70S WITH HIGHS IN THE LOWER 90S. MAINLY DIURNAL CONVECTION. FCSTID = 10 CAE 73 90 75 91 / 40 40 30 40 AGS 72 92 73 92 / 40 40 30 40 SSC 73 90 75 91 / 30 40 30 40 OGB 73 92 75 92 / 30 40 30 40 .CAE... GA...NONE. SC...NONE.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.